MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SMITHS MEDICAL IMPLANTABLE PORTS DELTEC GRIPPER NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. SMITHS MEDICAL IMPLANTABLE PORTS DELTEC GRIPPER NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-4477-24
Medical Device Problem Code Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/22/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that while a smiths medical implantable port was in use, it had to be replaced with another.It was reported that the catheter would not fit into the port.No patient injury occurred as a result.
 
Additional Manufacturer Narrative
One deltec power port was returned for analysis in used condition.Upon visual examination the catheter was noted to not be completely inserted.The catheter was removed from the port.The port was tested with a new catheter; components were found to be correct.Relevant documents were reviewed and deemed adequate.Ports line clearance record, training records, and tube coating operation were all reviewed; no discrepancies were found.The tube coating operation was further reviewed by auditing 32 units; no discrepancies were observed.Based on the evidence, the complaint was confirmed.The most probable root cause was manufacturing as the tube was not properly covered with silicone.

Brand Name
SMITHS MEDICAL IMPLANTABLE PORTS DELTEC GRIPPER NEEDLES
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane n
minneapolis MN 55442
MDR Report Key9101003
Report Number3012307300-2019-05026
Device Sequence Number2664475
Product Code FPA
UDI-Device Identifier10610586015847
UDI-Public10610586015847
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K870866
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number21-4477-24
Device Lot Number3837449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer10/07/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;